Case ReviewsGenvoya-Associated and Simvastatin-Associated Noninflammatory and Nonautoimmune Myopathy: A Case Report and Literature ReviewHuang, Merry MD*; Prayson, Richard A. MD, MEd†; Li, Yuebing MD, PhD* Author Information *Department of Neurology, Neurological Institute, Cleveland Clinic, Cleveland, OH; and †Department of Pathology, Cleveland Clinic, Cleveland, OH. Reprints: Yuebing Li, MD, PhD, Department of Neurology, Desk S90, Cleveland Clinic, 9500 Euclid Avenue, Cleveland, OH 44195 (e-mail: [email protected]). The authors report no conflicts of interest. Journal of Clinical Neuromuscular Disease: December 2022 - Volume 24 - Issue 2 - p 75-79 doi: 10.1097/CND.0000000000000386 Buy Metrics Abstract Patients with HIV have a higher incidence of rhabdomyolysis compared with the HIV negative population because of medication-related myotoxicity and drug–drug interactions. Statins and antiretroviral therapy have been previously reported to cause myopathy in patients with HIV when used alone or in combination. In this study, we describe a case of biopsy-proven noninflammatory and nonautoimmune myopathy associated with the use of simvastatin and Genvoya (elvitegravir/cobicistat/emtricitabine/tenofovir alafenamide fumarate) and review 3 previously reported similar cases. Our patient presented with acute proximal limb weakness and significantly elevated serum creatine kinase. Muscle biopsy revealed scattered degenerating and regenerating muscle fibers without evidence for an inflammatory process. She did not respond to empiric treatment with high-dose intravenous steroids and intravenous immunoglobulin. Her creatine kinase only began to downtrend after discontinuation of both simvastatin and Genvoya, and she returned to baseline function at 2-month follow-up. Our case highlights the importance of recognizing drug–drug interactions between HIV and statin medications in causing significant noninflammatory myopathy. In these patients, both categories of medications need to be discontinued for recovery. Copyright © 2022 Wolters Kluwer Health, Inc. All rights reserved.